Allergic reaction

Patient

Q: My friend is having an allergic reaction from using a latex condom, he is feeling symptoms of a burning sensation and itching at his penis area. What can he used to relieve the pain?

Doctor

A:   The best advice in terms of latex allergies is avoidance. Non severe latex allergy like itching and burning can be treated with antihistamine medications like benadryl etc. and steriod cream for topical application. However your friend needs to exercise caution because severe allergic reactions like anaphylaxis may occur with latex allergy, and so he needs to avoid any contact with latex. He may consult his GP and may be advised to carry an epinephrine auto-injection kit and wear Medic-Alert identification, in case of an emergency.

Related Q&A

Q: I have regular steaching of one side jaw in my mouth .but do not have any pain whats the reason

Q: Red pimples scattered on top of my foot? I had alopecia and took steroid injections to my head for 1 year.

Q: When I eat/use items containing Vitamin E I get a rash on the inside of my elbow. The skin becomes reddish and there ...

Q: I need help, I'm unable to sneeze , usually I sneeze regularly now I feel the sensation and desire to do it but somet...

Q: I broke out in red rashes all over my body except for my face and my knees to my ankles. I have been using prednozone...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews